Jump to content

Midodrine Side Effects


Recommended Posts

When some of you say you don't tolerate the midodrine, what do you mean by not tolerating it? I am getting some annoying side effects, like chills all over my body that won't stop! Feels like my scalp is crawling, and like my nerves inside are on edge, and I feel like I'm going to scream! Can't relax...

Yesterday was the first day I took midodrine and a calcium channel blocker. My hr did go down to 90 while standing up, which was thrilling! But today, it's not working, and my HR is in the 130s and up while standing. I feel really bad today, too, like I'm having POTS symptoms and midodrine symptoms both together, and I kind of want to die... feel like a huge bundle of nerves ready to explode!

Anybody else feel like this on midodrine, and does this mean I'm not tolerating it??

Thanks for any input! Hugs to you all!

Link to post
Share on other sites

I haven't noticed chills, but I also started it recently. I started at two times a day, and I noticed my thighs were really sore as if I had been exercising, but I haven't followed my exercise regimen since August. I dropped down to once a day because I haven't felt like my beta blocker is lowering my blood pressure, and now I don't feel the leg pain.

Link to post
Share on other sites

Midodrine gave me horrible headaches and I felt really sick on it. I would take a pill, get some energy after about 1/2 hour that lasted about 2 hours, and then it would slowly fall off until I was more tired than when I started. For me, it's intolerable due to the headaches and feeling sick - plus, it didn't seem to have much impact on my BP to put up with those side effects.

Hope it works better for you!

Jana

Link to post
Share on other sites

I gained 16 pounds in 4 days. I felt like I was actually "sloshing" when I walked. I called Dr and he told me "Take it for a month or so and let your body get used to it".

REALLY?!?!?!? Maybe he was trying to send me into CHF so he wouldn't have to deal with me any more. I quit Midodrine AND that doctor.

Link to post
Share on other sites

I've been taking midodrine since July, 2008. I began with 5 mg/day and within a month had worked up to 10mg/3x/day. I don't remember when the chills began but I usually don't get them until after the last 10mg. They subside after the effects of that last dose has worn off.

I also have had a very itchy scalp and have lost hair although my hair dresser says it's still quite thick. At first I thought I'd ever get used to the itching, but like everything else, I did. I'm very fortunate and am not on any other med.

Mary P

Link to post
Share on other sites

I was on Midodrine for about a month and had the chills and itchy scalp, too. It was weird. But it didn't do anything to help my fatigue, which is my worst symptom (since I couldn't lay down on the Midodrine, I would fall asleep sitting up for 3 hours after taking it), so I am now supposed to try Provigil. Well, as soon as my insurance company decides to approve it. I know Midodrine has worked for a lot of people, so I hope it works for you, too!

Link to post
Share on other sites

I have been on Midodrine since this past September. I started at 5mg 3X a day, and the doc wanted me to increase to 15mg 3X a day. Well, I got horrible migraines on the 5mg 3X a day and asked my Mayo Clinic doc what I should do. He said that I may not tolerate it, but the headaches could go away as my body gets used to it. He did warn me not to increase the dose, though. I stuck it out because I was feeling much better with it than without and it took about 2 weeks, I think, to stop getting the headaches. I do get the chills and creepy crawlies with my scalp, but for me it is worth it to feel better.

As far as fatigue goes, it didn't help with that. But I can tell you the miracle for me has been Corvalen, which is a medical food, so it says, anyway. My POTS specialist recommended me trying it. He also specializes with CFS. It is D-Ribose in a powder form and I add it to G2. I take half the amount it says 3x a day. The full amount made me have diarrhea badly. Half the dose works great, though, and I am back to doing things I haven't done in 2 years! It is about $34 for a container, but it is well worth it. My container lasted about a month. I didn't like the revved up feeling I got from Provigil, but this feels real. Like I am just the old me before the debilitating fatigue.

Anyway, I just wanted to share my experience.

:( Sue

Link to post
Share on other sites

:) Sue,

May I ask what the main benefits of the Midodrine were for you? I got horrible headaches too, and couldn't make it past a week of taking it. If it didn't help with your fatigue, what did it do for you? I may give it another try.

Cheers,

Jana

Link to post
Share on other sites

hi....chills, tingly scalp and possible wired feeling are typical. If that's all the side effects you are getting and you are feeling better, that's pretty good - not much to put up with. When I worked, I would tell my colleagues that if scratch my head it is because of the medication.

Bck in 1993, the cardiologist who didn't know Pots from pans, put me on verapamil. That did nothing for my high heart rate and, in fact, told me that my heart rate should no keep going up when I stood. He got angry and walkedaway...this was in the cardiac telemetry unit.

Typically beta blockers are used for POTS.

Lois

Link to post
Share on other sites

Thanks all, for the help... actually, the second day I took midodrine the chills were not just chills, they were actually painful, and the wired feeling was horrible, and it didn't help my HR or energy level at all. Might try it again later, but I'm kinda nervous about having a day like that again, to tell the truth.

Beta blockers made me feel like I couldn't move, energy level was ZERO, which is why he put me on Verapamil... don't know if it's doing anything or not. Thanks, Lois, for a good laugh about the doctor who didn't know POTS from pans!!! Love it!

How about Provigil?! A friend gave me a couple to try, and I took one today, and I have had more energy and drive to do things than I have felt in a couple months! We'll see how I feel tomorrow, but I had no bad effects from it, and haven't felt that good in a long time. HR still high, but didn't seem to feel it as much for some reason... Anyone else know anything about Provigil?

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...